Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 20, NWS Lubbock, TX

December 13, 20208 counties in Texas

NWS Lubbock, TX issued this wind advisory at Dec 13, 2020, 3:19 AM CST for 8 counties in Texas. It took effect at Dec 13, 2020, 9:00 AM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2020, 3:19 AM CST (09:19 UTC)
In effect from
Dec 13, 2020, 9:00 AM CST
Expired
Dec 13, 2020, 12:10 PM CST
In force
3 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2020-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2020-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1501 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

553 
WWUS74 KLUB 130919
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
319 AM CST Sun Dec 13 2020

TXZ021-022-027-028-033-034-039-040-132100-
/O.NEW.KLUB.WI.Y.0020.201213T1500Z-201213T2100Z/
Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Muleshoe, Littlefield, Amherst, Olton, Morton, Whiteface, 
Levelland, Sundown, Denver City, Plains, Brownfield, Meadow, 
and Wellman
319 AM CST Sun Dec 13 2020

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON...

* WHAT...North winds 25 to 35 mph with gusts up to 40 mph 
  expected.

* WHERE...Parmer, Castro, Bailey, Lamb, Cochran, Hockley, Yoakum 
  and Terry Counties.

* WHEN...From 9 AM this morning to 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
006 
WWUS74 KLUB 131810
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1210 PM CST Sun Dec 13 2020

TXZ021-022-027-028-033-034-039-040-131915-
/O.CAN.KLUB.WI.Y.0020.000000T0000Z-201213T2100Z/
Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Muleshoe, Littlefield, Amherst, Olton, Morton, Whiteface, 
Levelland, Sundown, Denver City, Plains, Brownfield, Meadow, 
and Wellman
1210 PM CST Sun Dec 13 2020

...WIND ADVISORY IS CANCELLED...

Wind speeds will not increase as much as previously expected.
While breezy to windy conditions are expected this afternoon,
sustained wind speeds are expected to remain below 30 mph. Thus,
the wind advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 13, 3:17 AM CST, 2 minutes earlier.

Area forecast discussion, Dec 13, 3:17 AM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
317 AM CST Sun Dec 13 2020

.SHORT TERM...
Our next winter storm has begun to taking shape this morning and
will affect the northern portions of the CWA through the day.

Over the past few days this system has most closely resembled the
"type-D" pattern from the Vitale/Lambert thesis tempering concerns
for particularly high snow across any parts of the CWA. This train
of thought continues this morning accompanied by WV imagery
illustrating a moisture starved system. Although isentropic ascent
and moistening in the atmosphere has resulted in very light
precipitation forming across the northern half of the FA this
morning, so far there is no indication that any of this precipitaion is
reaching the ground. This is likely due to the dry conveyor belt
limiting moisture aloft and within the dendritic growth zone. Any
precipitation forming is in the lowest levels of the atmosphere.
Given this and surrounding observations, snow amounts across the
area have not changed. 1 inch or less is still possible across most
of the southern Texas Panhandle with heavier amounts posssibly along
the rim of Palo Duro Canyon southward towards Silverton where a
northeast upslope flow could enhance snowfall and accumulations. No
headlines are deemed necessary at this time. A rain snow mix looks
likely across the central South Plains and the southeastern
Panhandle while rain will be most likely across the southern Rolling
Plain. In these area accumulations should be will range from a trace
to a few hundreths. Overall and in agreement with the WSSI (Winter
Storm Severity Index) only minor and limited impacts can be expected
with this system.

Outside of the snow this mornings cold front is still progged to
bring advisory level winds through mid afternoon out west. A wind
advisory will be necessary for the southwestern Panhandle and the
western South Plains.

This system will quickly exit the area late this afternoon with any
wrap around moisture east of us by sunset. A cold night follows as
skies clear and temperatures plummet into the teens and twenties.

.LONG TERM...
Good inter-model agreement is evident through Friday night. x Monday
will see low amplitude ridging across the south central CONUS as
another storm system makes its way into the Great Basin.  The
digging trough will make it to the TX/NM state line around sunrise
on Tuesday with the core passing through the TX/OK Panhandle region
around mid-day.  NW flow aloft will then prevail for a few days
until an embedded trough passes through the northern Plains
Wednesday night.  Thereafter, the next Pacific storm will dig into
the central part of the country and approach the area Friday night.
Thereafter, there are indications of continued low amplitude
impulses though the inter-model correlation drops significantly.

After a chilly day today, SWRLY surface winds will help temperatures
rebound into the 50s on Monday.  These winds will back Monday night
as the next storm system approaches and lee troughing develops
across ERN NM in response to mid level height falls.  By sunrise on
Tuesday, a cold front will be making its way into the CWFA with
strong pressure rises to our NW.  This may prove to result in
advisory level winds though progged speed magnitudes have diminished
somewhat over the last 24 hours.  The NBM is hitting on some snow
showers / sprinkles for Tuesday afternoon up by CDS though the
deterministic signal is less than convincing.  Moisture is very
limited. Fairly benign weather is expected until another breezy day
arrives on Friday with the passage of another trough to our north
followed by another shot of cooler air for Friday night.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 9 AM this morning to 3 PM CST this afternoon
for TXZ021-022-027-028-033-034-039-040.

&&

28/26
Hazardous weather outlook, Dec 12, 2:03 PM CST, 13 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
203 PM CST Sat Dec 12 2020

TXZ021>044-132015-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
203 PM CST Sat Dec 12 2020

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Generally light snowfall is expected to develop mainly across areas
to the north of a Muleshoe to Paducah line between 6 AM and noon
Sunday. Accumulations will mostly be less than 1/2 inch, however some
localized 1 to 2 inch accumulations are possible, especially for
areas from Happy to Silverton.

Sustained winds on Sunday may exceed 30 mph for a few hours across
the western portions of the extreme southern Texas Panhandle and
South Plains.

Windy conditions will be possible again on Tuesday.

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.